Alert archive / Oregon / High Wind Warnings in 2010

High Wind Warning 20, NWS Medford, OR

February 24, 2010Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Feb 24, 2010, 2:40 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 25, 2010, 4:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2010, 2:40 PM PST (22:40 UTC)
In effect from
Feb 25, 2010, 4:00 PM PST
Expired
Feb 26, 2010, 5:43 AM PST
In force
14 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WWUS76 KMFR 242240
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
240 PM PST WED FEB 24 2010

...HIGH WINDS EXPECTED THURSDAY NIGHT ALONG THE SOUTH OREGON
COAST...

.A STRONG COLD FRONT WILL APPROACH THE SOUTH OREGON COAST TOMORROW
AFTERNOON. SOUTH WINDS IN ADVANCE OF THE FRONT ARE LIKELY TO BRIEFLY
GUST TO NEAR 65 MPH ALONG THE COAST AND TO NEAR 55 MPH INLAND THROUGH
LATE THURSDAY EVENING.

ORZ021-022-251200-
/O.UPG.KMFR.HW.A.0007.100226T0000Z-100226T1200Z/
/O.NEW.KMFR.HW.W.0020.100226T0000Z-100226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
240 PM PST WED FEB 24 2010

...HIGH WIND WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 4 AM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: A STRONG COLD FRONT WILL APPROACH THE COAST LATE THURSDAY
  AFTERNOON WITH STRONG WINDS LIKELY THROUGH LATE THURSDAY NIGHT.

* WINDS: SOUTH WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS TO
  55 TO 65 MPH. THE MAIN THREAT AREA IS FROM BANDON TO GOLD BEACH.
  WINDS WILL TAPER EARLY FRIDAY MORNING.

* IMPACTS: STRONG GUSTS COULD PRODUCE DOWNED TREES AND POWER
  OUTAGES...AND WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES ON
  EXPOSED STRETCHES OF HIGHWAY 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED,
ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

SUGDEN/PETRUCELLI
6 follow-up statements
143 
WWUS76 KMFR 251116
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
316 AM PST THU FEB 25 2010

...HIGH WINDS EXPECTED THURSDAY NIGHT ALONG THE SOUTH OREGON
   COAST...

.AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE SOUTHERN
OREGON COAST AND GUSTY WINDS TO THE SHASTA VALLEY LATE THIS AFTERNOON
AND TONIGHT.


ORZ021-022-260000-
/O.CON.KMFR.HW.W.0020.100226T0000Z-100226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
316 AM PST THU FEB 25 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
   TO 4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST FRIDAY. 

* TIMING: A STRONG COLD FRONT WILL APPROACH THE COAST LATE THIS
  AFTERNOON WITH STRONG WINDS THROUGH LATE TONIGHT.

* WINDS: SOUTH WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS TO
  55 TO 65 MPH. THE MAIN THREAT AREA IS FROM BANDON TO GOLD BEACH.
  WINDS WILL DIMINISH EARLY FRIDAY MORNING.

* IMPACTS: STRONG GUSTS COULD PRODUCE DOWNED TREES AND POWER 
  OUTAGES...AND WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES ON 
  EXPOSED STRETCHES OF HIGHWAY 101. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-260000-
/O.NEW.KMFR.WI.Y.0014.100226T0000Z-100226T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
316 AM PST THU FEB 25 2010

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
   FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST FRIDAY. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND PERSIST THROUGH
  LATE TONIGHT.

* WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO
  55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT.

* IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR
  THE WEED AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
813 
WWUS76 KMFR 252155
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
155 PM PST THU FEB 25 2010

...HIGH WINDS EXPECTED THURSDAY NIGHT ALONG THE SOUTH OREGON   
COAST...

.AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE
SOUTHERN OREGON COAST AND GUSTY WINDS TO THE SHASTA VALLEY LATE
THIS AFTERNOON AND TONIGHT.

ORZ021-022-261200-
/O.CON.KMFR.HW.W.0020.100226T0000Z-100226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
155 PM PST THU FEB 25 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* TIMING: A STRONG COLD FRONT WILL APPROACH THE COAST LATE THIS 
  AFTERNOON WITH STRONG WINDS THROUGH LATE TONIGHT. 

* WINDS: SOUTH WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS TO 
  55 TO 65 MPH. THE MAIN THREAT AREA IS FROM BANDON TO GOLD 
  BEACH. WINDS WILL DIMINISH EARLY FRIDAY MORNING. 

* IMPACTS: STRONG GUSTS COULD PRODUCE DOWNED TREES AND POWER 
  OUTAGES...AND WILL IMPACT TRAVEL OF HIGH PROFILE VEHICLES ON 
  EXPOSED STRETCHES OF HIGHWAY 101. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-261200-
/O.CON.KMFR.WI.Y.0014.100226T0000Z-100226T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
155 PM PST THU FEB 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND PERSIST THROUGH 
  LATE TONIGHT. 

* WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO 
  55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. 

* IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR 
  THE WEED AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KS
275 
WWUS76 KMFR 260443
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
843 PM PST THU FEB 25 2010

...HIGH WINDS EXPECTED TONIGHT ALONG THE SOUTH OREGON COAST...

.AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE
SOUTHERN OREGON COAST AND GUSTY WINDS TO THE SHASTA VALLEY LATE
THIS AFTERNOON AND TONIGHT.

ORZ021-022-261200-
/O.CON.KMFR.HW.W.0020.000000T0000Z-100226T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
843 PM PST THU FEB 25 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* TIMING: A STRONG COLD FRONT WILL APPROACH THE COAST LATE THIS 
  AFTERNOON WITH STRONG WINDS THROUGH LATE TONIGHT. 

* WINDS: SOUTH WINDS WILL INCREASE TO 35 TO 40 MPH WITH GUSTS TO 
  55 TO 65 MPH. THE MAIN THREAT AREA IS FROM BANDON TO GOLD 
  BEACH. WINDS WILL DIMINISH EARLY FRIDAY MORNING. 

* IMPACTS: STRONG WINDS COMBINED WITH VERY HEAVY RAIN COULD PRODUCE
  DOWNED TREES AND POWER OUTAGES...AND WILL IMPACT TRAVEL OF HIGH
  PROFILE VEHICLES ON EXPOSED STRETCHES OF HIGHWAY 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ030-031-261245-
/O.NEW.KMFR.WI.Y.0015.100226T2100Z-100227T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
843 PM PST THU FEB 25 2010

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST FRIDAY. 

* TIMING: A STRONG COLD FRONT IS APPROACHING THE REGION WITH
  STRONG WINDS INCREASING EARLY FRIDAY AFTERNOON...LASTING THROUGH
  FRIDAY EVENING.

* WINDS: SOUTH WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50 MPH.
  THE STRONGEST WINDS WILL BE ALONG HIGHWAY 31 BETWEEN VALLEY
  FALLS AND SUMMER LAKE.

* IMPACTS: STRONG WINDS WILL IMPACT TRAVEL OF HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-261245-
/O.EXT.KMFR.WI.Y.0014.000000T0000Z-100227T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
843 PM PST THU FEB 25 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST FRIDAY. 

* TIMING: WINDS WILL INCREASE THIS AFTERNOON AND PERSIST THROUGH 
  LATE TONIGHT. 

* WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO 
  55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. 

* IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR 
  THE WEED AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SVEN
580 
WWUS76 KMFR 261150
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
350 AM PST FRI FEB 26 2010

...HIGH WINDS EXPECTED TONIGHT ALONG THE SOUTH OREGON COAST...

.AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE
SOUTHERN OREGON COAST AND GUSTY WINDS TO THE SHASTA VALLEY THIS
MORNING.

ORZ021-022-261500-
/O.EXT.KMFR.HW.W.0020.000000T0000Z-100226T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
350 AM PST FRI FEB 26 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS
MORNING. 

* TIMING: A STRONG COLD FRONT WILL MOVE ONSHORE LATER THIS
  MORNING.

* WINDS: SOUTH WINDS 35 TO 40 MPH WITH GUSTS TO 55 TO 65 MPH. THE
  MAIN THREAT AREA IS FROM BANDON TO GOLD BEACH. WINDS WILL
  DIMINISH EARLY FRIDAY MORNING.

* IMPACTS: STRONG WINDS COMBINED WITH VERY HEAVY RAIN COULD 
  PRODUCE DOWNED TREES AND POWER OUTAGES...AND WILL IMPACT 
  TRAVEL OF HIGH PROFILE VEHICLES ON EXPOSED STRETCHES OF 
  HIGHWAY 101. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-262000-
/O.CON.KMFR.WI.Y.0014.000000T0000Z-100227T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
350 AM PST FRI FEB 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING: WINDS WILL PERSIST THROUGH LATE TONIGHT.

* WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO 
  55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. 

* IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR 
  THE WEED AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ030-031-262000-
/O.CON.KMFR.WI.Y.0015.100226T2100Z-100227T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
350 AM PST FRI FEB 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
   10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING. 

* TIMING: A STRONG COLD FRONT IS APPROACHING THE REGION WITH 
  STRONG WINDS INCREASING EARLY FRIDAY AFTERNOON...LASTING 
  THROUGH FRIDAY EVENING. 

* WINDS: SOUTH WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50 
  MPH. THE STRONGEST WINDS WILL BE ALONG HIGHWAY 31 BETWEEN 
  VALLEY FALLS AND SUMMER LAKE. 

* IMPACTS: STRONG WINDS WILL IMPACT TRAVEL OF HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
241 
WWUS76 KMFR 261157 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
350 AM PST FRI FEB 26 2010

CORRECTED HEADLINE

...HIGH WINDS EXPECTED EARLY THIS MORNING ALONG THE SOUTH OREGON
   COAST...

.AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE
SOUTHERN OREGON COAST AND GUSTY WINDS TO THE SHASTA VALLEY THIS
MORNING.

ORZ021-022-261500-
/O.EXT.KMFR.HW.W.0020.000000T0000Z-100226T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
350 AM PST FRI FEB 26 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS
MORNING.

* TIMING: A STRONG COLD FRONT WILL MOVE ONSHORE LATER THIS
  MORNING.

* WINDS: SOUTH WINDS 35 TO 40 MPH WITH GUSTS TO 55 TO 65 MPH. THE
  MAIN THREAT AREA IS FROM BANDON TO GOLD BEACH. WINDS WILL
  DIMINISH EARLY FRIDAY MORNING.

* IMPACTS: STRONG WINDS COMBINED WITH VERY HEAVY RAIN COULD
  PRODUCE DOWNED TREES AND POWER OUTAGES...AND WILL IMPACT
  TRAVEL OF HIGH PROFILE VEHICLES ON EXPOSED STRETCHES OF
  HIGHWAY 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-262000-
/O.CON.KMFR.WI.Y.0014.000000T0000Z-100227T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
350 AM PST FRI FEB 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING.

* TIMING: WINDS WILL PERSIST THROUGH LATE TONIGHT.

* WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO
  55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT.

* IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR
  THE WEED AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ030-031-262000-
/O.CON.KMFR.WI.Y.0015.100226T2100Z-100227T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
350 AM PST FRI FEB 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
   10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING.

* TIMING: A STRONG COLD FRONT IS APPROACHING THE REGION WITH
  STRONG WINDS INCREASING EARLY FRIDAY AFTERNOON...LASTING
  THROUGH FRIDAY EVENING.

* WINDS: SOUTH WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50
  MPH. THE STRONGEST WINDS WILL BE ALONG HIGHWAY 31 BETWEEN
  VALLEY FALLS AND SUMMER LAKE.

* IMPACTS: STRONG WINDS WILL IMPACT TRAVEL OF HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
022 
WWUS76 KMFR 261343
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
543 AM PST FRI FEB 26 2010


ORZ021-022-261445-
/O.CAN.KMFR.HW.W.0020.000000T0000Z-100226T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
543 AM PST FRI FEB 26 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

$$

CAZ081-262145-
/O.CON.KMFR.WI.Y.0014.000000T0000Z-100227T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
543 AM PST FRI FEB 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING: WINDS WILL PERSIST THROUGH LATE TONIGHT.

* WINDS: SOUTHEAST TO SOUTH WINDS 30 TO 35 MPH GUSTING TO 45 TO 
  55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. 

* IMPACTS: I-5 WILL BE IMPACTED BY THESE WINDS...ESPECIALLY NEAR 
  THE WEED AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ030-031-262145-
/O.CON.KMFR.WI.Y.0015.100226T2100Z-100227T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER...LAKEVIEW
543 AM PST FRI FEB 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
   10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING. 

* TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON...LASTING
  THROUGH THIS EVENING.

* WINDS: SOUTH WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50 
  MPH. THE STRONGEST WINDS WILL BE ALONG HIGHWAY 31 BETWEEN 
  VALLEY FALLS AND SUMMER LAKE. 

* IMPACTS: STRONG WINDS WILL IMPACT HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Feb 24, 8:32 AM PST, 6 hours 8 minutes earlier.

Area forecast discussion, Feb 24, 8:32 AM PST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
832 AM PST WED FEB 24 2010

.DISCUSSION...

NO MORNING UPDATE AS THE FORECAST IS ON TRACK. WE WILL SEE A FEW
SHOWERS TODAY IN THE WAKE OF YESTERDAYS SYSTEM. HIGH PRESSURE WILL
BUILD OVER THE AREA TONIGHT. THE NEXT ITEM OF CONCERN IS THE
SYSTEM MOVING ACROSS THE AREA THURSDAY EVENING INTO FRIDAY
MORNING. THIS SYSTEM LOOKS STRONGER THAN YESTERDAYS SYSTEM SO WILL
BE ANALYZING 12Z DATA FOR THE POSSIBILITY OF MORE HAZARDS/WATCHES
FOR THE AFTERNOON PACKAGE. THE HAZARDOUS WEATHER OUTLOOK AND HIGH
WIND WATCH ADDRESSES THE SNOW AND WIND CONCERNS WITH THIS NEXT
SYSTEM.

&&

.AVIATION...

IFR AND MVFR CIGS EXPECTED THIS MORNING FOR THE TERMINALS IN
ASSOCIATION WITH SCATTERED SHOWERS. SHOWER ACTIVITY SHOULD DIMINISH
IN AERIAL COVERAGE THROUGH TODAY WITH VFR CIGS EXPECTED ACROSS THE
AREA BY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 446 AM PST WED FEB 24 2010/

DISCUSSION...A VERY BUSY MORNING AS ONE STORM SYSTEM EXITS AND
ANOTHER STRONGER SYSTEM APPROACHES...EXPECTED TO IMPACT OUR REGION
THURSDAY EVENING THROUGH FRIDAY.

RAIN AND SNOW LAST NIGHT HAS TRANSITIONED TO SHOWERS. A BURST OF
SHOWERS IS EXPECTED OVER THE NEXT FEW HOURS ASSOCIATED WITH A
SHORTWAVE TROUGH CURRENTLY OFFSHORE AND HEADED EAST TOWARD THE
OREGON/CALIFORNIA BORDER. BEHIND THE SHORTWAVE AFTER DAYBREAK...
LINGERING INSTABILITY WILL PRODUCE LOW TOPPED COLD AIR CUMULUS
WITH OCCASIONAL LIGHT SHOWERS AND SNOW FLURRIES THROUGH THE AFTERNOON.

THERE WILL BE A BRIEF BREAK BETWEEN SYSTEMS TONIGHT BUT CLOUDS
WILL INCREASE AGAIN EARLY THURSDAY AHEAD OF THE LEADING WARM FRONT.
THIS WILL BE A DEEPER LOW AND TAKE A TRACK THAT IS FARTHER NORTH
WHILE IT MOVES NORTHEASTWARD TOWARD VANCOUVER ISLAND. THIS WILL
RESULT IN A MORE DUE SOUTH COMPONENT TO THE WINDS NEAR MOUNT
SHASTA WHILE WINDS NORTH OF THE UMPQUA DIVIDE WILL BE OUT OF THE
SOUTHEAST. THIS WILL ALSO LEAD TO WARMER AIR ALOFT. SNOW LEVELS
LAST NIGHT WERE MAINLY 3000 TO 3500 FEET BUT WILL BE 4500 TO 5500
FEET THURSDAY NIGHT INTO FRIDAY. THUS...SNOWFALL AMOUNTS ARE
LIKELY TO BE GREATER THAN LAST NIGHT BUT IMPACT A SMALLER PORTION
OF OUR REGION. WINDS MAY BECOME STRONG ENOUGH TO REACH ADVISORY
LEVELS INLAND THURSDAY NIGHT BUT HIGH WINDS ARE LIKELY AT THE
COAST SOUTH OF CAPE BLANCO...THUS A HIGH WIND WATCH HAS BEEN ISSUED.

POST-FRONTAL SHOWERS ARE LIKELY FRIDAY. RIDGING WILL DEVELOP FOR
THE WEEKEND WITH A SLIGHT CHANCE TO CHANCE OF LIGHT OVERRUNNING
SHOWERS...MAINLY AT THE COAST AND DOUGLAS COUNTY SATURDAY THEN
IMPROVING CONDITIONS AFTER PATCHY MORNING VALLEY FOG ON SUNDAY AS
HIGH PRESSURE STRENGTHENS.

A GFS/ECMWF COMPROMISE WAS UTILIZED BEYOND SUNDAY WITH THE NEXT IN
THE SERIES OF FRONTS CURRENTLY INDICATED FOR MONDAY NIGHT INTO TUESDAY
AND THEN ANOTHER WEAKER FRONT ON WEDNESDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR ORZ021-022.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
     PZZ350-356.
     HAZARDOUS SEAS WATCH FROM THURSDAY EVENING THROUGH FRIDAY
     MORNING FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM PST THURSDAY
     FOR PZZ350-356.
     GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING FOR
     PZZ370-376.
     HAZARDOUS SEAS WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     MORNING FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THURSDAY
     FOR PZZ370-376.

KS
Hazardous weather outlook, Feb 24, 6:51 AM PST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
651 AM PST WED FEB 24 2010

ORZ021-022-242300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
651 AM PST WED FEB 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-083-242300-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
651 AM PST WED FEB 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POTENT STORM SYSTEM IS EXPECTED TO ARRIVE THURSDAY NIGHT. A
MILDER AIR MASS WILL MOVE IN AHEAD THIS SYSTEM SO INITIALLY SNOW
LEVELS WILL BE UP AROUND 5000 FEET WHEN SNOW BEGINS THURSDAY
EVENING. SNOW WILL CONTINUE OVERNIGHT THURSDAY AND BECOME HEAVY AT
TIMES FRIDAY. SNOW LEVELS DURING THE STORM WILL BE 4500 TO 5000
FEET BUT MAY LOWER TO NEAR 4000 FEET DURING TIMES OF HEAVY
PRECIPITATION. THE POTENTIAL EXISTS FOR MORE THAN A FOOT OF SNOW
ABOVE 4500 FEET WITH LOCALLY HIGHER AMOUNTS ABOVE 5000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPILDE/STAVISH

In the hours before

Local storm report, Feb 24, 8:53 AM PST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
853 AM PST WED FEB 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     SNOW             11 SSE SPRAGUE RIVER    42.30N 121.42W
02/24/2010  M3.0 INCH        KLAMATH            OR   TRAINED SPOTTER

            13 HOUR ACCUMULATION ENDING AT 4AM...

&&

BUNKER
Local storm report, Feb 24, 9:33 AM PST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
933 AM PST WED FEB 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             4 SW WEED               41.37N 122.42W
02/24/2010  M4.5 INCH        SISKIYOU           CA   TRAINED SPOTTER

            18 HOUR ACCUMULATION ENDING AT 6AM

&&

BUNKER
Local storm report, Feb 24, 11:16 AM PST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1116 AM PST WED FEB 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
02/24/2010  M1.74 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION ENDING AT 8AM

&&

BUNKER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:47 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas11 hr
Feb 24, 2:29 PM PSTGale WarningMFR39 hr
Feb 24, 2:29 PM PSTHazardous Seas WarningMFR44 hr
Feb 24, 2:29 PM PSTSmall Craft Advisory for WindsMFR32 hr
Feb 24, 2:29 PM PSTStorm WatchMFR4 hr

Nearby

High Wind Warnings in Oregon, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.